RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 1976, Volume 19, Issue 2, Pages 237–246 (Mi mz7743)  

Defining a metric in a linear space by means of a family of subsets

A. I. Vasil'ev

Institute of Mathematics and Mechanics, Ural Scientific Center of the AS of USSR

Abstract: Necessary and sufficient conditions are given on a family $\{A_r\}_{r>0}$ of subsets of a real linear space $X$ under which $\inf\{r>0:x\in A_r\}$ is a quasinorm [1] on X. It is shown that for any symmetric (about zero) closed set $A$ in a normed space $X$ containing the ball $\{x\in X:\|x\|\le1\}$ there exists a quasinorm $|\cdot|$ on $X$ such that $A=\{x\in X:\|x\|\le1\}$. Examples are constructed of linear metric spaces in which there exists a Chebyshev line which is not an approximately compact set.

Full text: PDF file (827 kB)

English version:
Mathematical Notes, 1976, 19:2, 141–145

Bibliographic databases:

UDC: 513.8
Received: 17.07.1974

Citation: A. I. Vasil'ev, “Defining a metric in a linear space by means of a family of subsets”, Mat. Zametki, 19:2 (1976), 237–246; Math. Notes, 19:2 (1976), 141–145

Citation in format AMSBIB
\Bibitem{Vas76}
\by A.~I.~Vasil'ev
\paper Defining a~metric in a~linear space by means of a~family of subsets
\jour Mat. Zametki
\yr 1976
\vol 19
\issue 2
\pages 237--246
\mathnet{http://mi.mathnet.ru/mz7743}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=410317}
\zmath{https://zbmath.org/?q=an:0334.46003}
\transl
\jour Math. Notes
\yr 1976
\vol 19
\issue 2
\pages 141--145
\crossref{https://doi.org/10.1007/BF01098747}


Linking options:
  • http://mi.mathnet.ru/eng/mz7743
  • http://mi.mathnet.ru/eng/mz/v19/i2/p237

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:139
    Full text:55
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020